What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 6, 9:00 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, May 6, 9:00 AM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1000 AM CDT Mon May 6 2019
.DISCUSSION...
This afternoon's forecast is not clear cut as models continue to
be inconsistent from run to run. Latest HRRR has current
convection across western areas dissipating as it moves east,
while previous run had an MCS developing and moving to the
coastline by early afternoon. MSAS/LAPS show an unstable
environment across the CWA that looks conducive for storms to
propogate eastward. However, S TX may have NVA across S TX by
afternoon, with more PVA by evening. Will leave today's POPs as is
for now, but will continue to monitor trends and adjust forecast if
necessary.
&&
.PREV DISCUSSION... /Issued 715 AM CDT Mon May 6 2019/
DISCUSSION...
Updated for the 12Z Aviation Discussion.
AVIATION...
Scattered showers and thunderstorms across the west with SHRA/TSRA
activity to affect LRD-COT-ALI through the morning. Uncertain with
eastward expansion, but have VCSH at CRP-VCT after 18Z but will
need to be monitored if needed to be added earlier. CIGs have been
pretty tricky, but overall should lift to VFR with TEMPO MVFR CIGs
through this mid morning. In and around any showers/storms, CIGs
may briefly lower to MVFR. Will maintain chances for rain through
the afternoon although there may be a brief period of less
activity around 00Z TUE. However, chances return toward and after
06Z TUE as another mid-level disturbance moves overhead across
South Texas. CIGs are also expected to lower to MVFR after 06Z
TUE.
PREV DISCUSSION... /Issued 508 AM CDT Mon May 6 2019/
SHORT TERM (Today through Tuesday)...
Some uncertainty with the forecast today as models have backed
off on previous MCS development. However, there is a line of
thunderstorms currently moving east across the western Brush
Country this morning which may provide enough focus to help
maintain convection through this morning. So far, initiation seems
best with the HRRR with the storms slowly moving east, however it
does show convection to fall apart and diminish through mid
morning. Storms have shown this trend as LAPS analysis shows
increased CIN values across South Texas, although still following
an area of strong storms still able to hold together as of writing.
The elevated instability has been able to support the strong
storms this morning, with hail and gusty winds possible. Should
the line of storms show further trends of falling apart, leftover
boundaries should help focus activity later today with heating as
instability increases and CIN values decrease. Should the line of
storms hold together, further eastward progression will be
possible this morning and may end up creating some stability in
wake of the system, especially with left over cloud coverage. This
would keep much lower rain chances for the afternoon, which is
what some of the WRF models have been showing. For now, will show
redevelopment in the afternoon with the decreasing CIN.
Tonight and Tuesday seem rather tricky as well as even the TTWRF
does not even want to develop much rain across South Texas. But
with PWATs of near 2 inches expected over the region with a
midlevel vort max lifting northeast across the region, will
maintain high end Chance POPs for late tonight through much of
Tuesday, with greatest focus across the Coastal Plains.
With PWATs of nearly 2 inches expected through the period, heavy
rain will be possible in the stronger storms, which may lead to
localized flooding.
LONG TERM (Tuesday Night through Sunday)...
The GFS/ECMWF deterministic NWP model runs predict an upper
disturbance to move across NRN TX/SRN Plains Tuesday
night/Wednesday, with limited synoptic scale lift over the CWA
which should combine with sufficient moisture/instability to
generate isolated/scattered convection over the CWA. As this upper
system lifts NEWD across the SRN/CNTRL Plains, and as another
upper disturbance moves EWD across the U.S./Canadian border, a
cold front is expected to move SWD into TX by Thursday morning,
and approach the CWA by Thursday night. As a result, the chance
for precipitation is expected to increase over the CWA. The
GFS/ECMWF predicts the upper pattern to become less conducive for
SWD penetration of the front, as an upper low develops over the
Baja California region Thursday night/Friday. Thus, concur with
the GFS ensemble mean which stalls the front over the CWA/near the
coast Friday night/Saturday. The combination of high PWAT values
(GFS deterministic) and the quasi-stationary front may support
heavy rainfall. However, The GFS predicts high CAPE and shear
values, and a less than saturated vertical column, Friday
night/Saturday, conditions not conducive to efficient rainfall
production. Nevertheless, expect at least scattered convection
Friday night/Saturday. The Baja California system is prediction to
approach the CWA Sunday, and contribute to additional convection.
MARINE...
Moderate onshore flow today and tonight is expected to become
moderate to occasionally strong Tuesday. SCEC headlines will
likely be added for at least the gulf waters later this
afternoon. An approaching weather system will bring chances for
showers and thunderstorms today, with greater chances later
tonight and through Tuesday.
Moist atmospheric conditions expected during the period will
contribute to least isolated convection. The chance for
precipitation is expected to increase Thursday night/Friday due to
increasing moisture convergence ahead of a frontal boundary.
SCEC/SCA conditions possible Tuesday night through Wednesday night
during onshore flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 73 84 74 85 / 40 50 50 20 20
Victoria 84 72 82 72 83 / 30 50 50 30 30
Laredo 87 72 90 73 93 / 50 40 20 10 10
Alice 85 72 87 72 88 / 50 50 50 20 20
Rockport 80 74 82 74 81 / 30 50 50 30 20
Cotulla 84 70 86 72 89 / 50 50 40 10 30
Kingsville 85 73 86 74 88 / 40 50 50 20 20
Navy Corpus 82 75 82 76 82 / 30 50 50 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TE/81...SHORT TERM
Hazardous weather outlook, May 6, 4:49 AM CST, 6 hours before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
549 AM CDT Mon May 6 2019
TXZ229>234-239>247-342>347-442-443-447-071100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
549 AM CDT Mon May 6 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Moderate Risk for Dangerous Rip Currents along gulf-facing beaches
today and tonight.
Scattered thunderstorms expected today, mainly across the Brush
Country and Coastal Plains during the day, then across the Coastal
Plains and Coastal Bend later tonight. A few storms may become
strong to possibly severe, with hail and strong gusty winds. Heavy
rainfall will also be possibility, with localized flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Moderate Risk for Dangerous Rip Currents along gulf-facing beaches
Tuesday.
Isolated to scattered thunderstorms are expected Tuesday through
Sunday. The greatest chance for thunderstorm activity will be
Tuesday, Friday and Saturday. A few storms may become strong to
possibly severe on Tuesday, with hail and strong gusty winds.
Heavy rainfall will also be possibility, with localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-071100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
549 AM CDT Mon May 6 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Isolated thunderstorms will be possible today, with isolated to
scattered thunderstorms then possible late tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated to scattered thunderstorms are expected Tuesday and
again Thursday. Scattered thunderstorms are expected Friday
through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
CB
In the hours before
Special weather statement, May 6, 6:13 AM CST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
713 AM CDT Mon May 6 2019
TXZ239-061300-
Webb-
713 AM CDT Mon May 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY...
At 713 AM CDT, a strong thunderstorm was located 8 miles southwest of
Ranchitos Las Lomas, or 12 miles east of Laredo, moving northeast at
10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ranchitos Las Lomas.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2739 9927 2756 9941 2777 9920 2753 9899
TIME...MOT...LOC 1213Z 233DEG 10KT 2752 9928
CB
Special weather statement, May 6, 6:48 AM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
748 AM CDT Mon May 6 2019
TXZ230>232-061330-
Live Oak-McMullen-Bee-
748 AM CDT Mon May 6 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCMULLEN...
NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES...
At 747 AM CDT, a strong thunderstorm was located near Choke Canyon,
moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Three Rivers, Choke Canyon, Calliham, Simmons, Whitsett, Esseville
and Pawnee.
LAT...LON 2866 9800 2835 9821 2843 9840 2861 9834
2873 9818
TIME...MOT...LOC 1247Z 204DEG 22KT 2846 9827
TESpecial weather statement, May 6, 7:04 AM CST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
804 AM CDT Mon May 6 2019
TXZ229-239-061400-
Webb-La Salle-
804 AM CDT Mon May 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
At 804 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Encinal to near
Ranchitos Las Lomas to 14 miles southwest of El Cenizo. Movement was
northeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Laredo, Encinal, Rio Bravo, El Cenizo, Laredo International Airport,
Botines, Unitec Industrial Park, Ranchos Penitas West, Fort Ewell
Site, United South High School, Artesia Wells, Texas A&M
International University, Aguilares, Ranchitos Las Lomas, St
Augustine High School South Laredo, Doctors Hospital Of Laredo,
Laredo Country Club, Laredo Community College, Orvil and Callaghan.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2730 9949 2732 9954 2734 9951 2749 9948
2750 9953 2757 9951 2761 9954 2760 9958
2764 9959 2764 9962 2816 9947 2820 9940
2822 9940 2849 9904 2772 9892 2727 9913
2727 9933 2732 9937 2726 9945 2726 9948
TIME...MOT...LOC 1304Z 229DEG 13KT 2813 9931 2757 9922 2715 9960
TESpecial weather statement, May 6, 8:09 AM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
909 AM CDT Mon May 6 2019
TXZ239-240-061500-
Webb-Duval-
909 AM CDT Mon May 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUVAL AND
SOUTHEASTERN WEBB COUNTIES...
At 908 AM CDT, a strong thunderstorm was located near Mirando City,
or 19 miles west of Hebbronville, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oilton, Mirando City, Aguilares and Bruni.
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2727 9927 2752 9924 2762 9864 2736 9863
2735 9880 2727 9880
TIME...MOT...LOC 1408Z 270DEG 20KT 2738 9899
WagnerSpecial weather statement, May 6, 9:31 AM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1031 AM CDT Mon May 6 2019
TXZ240-061600-
Duval-
1031 AM CDT Mon May 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DUVAL COUNTY...
At 1030 AM CDT, a strong thunderstorm was located near Realitos, or
11 miles northeast of Hebbronville, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Concepcion, Realitos, Ramirez, Rios, San Jose and Cruz Calle.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2734 9852 2734 9855 2736 9856 2736 9859
2734 9859 2734 9862 2736 9863 2736 9874
2747 9873 2761 9824 2726 9823 2726 9852
TIME...MOT...LOC 1530Z 250DEG 24KT 2739 9852
WagnerSpecial weather statement, May 6, 10:09 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1109 AM CDT Mon May 6 2019
TXZ240-241-061645-
Jim Wells-Duval-
1109 AM CDT Mon May 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUVAL AND WEST
CENTRAL JIM WELLS COUNTIES...
At 1108 AM CDT, a strong thunderstorm was located near Benavides,
moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Benavides, Palito Blanco, San Jose and Rosita.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2744 9836 2758 9862 2788 9847 2763 9807
TIME...MOT...LOC 1608Z 223DEG 17KT 2756 9837
Wagner